Volume 30, Issue 2
Convergence of the Cyclic Reduction Algorithm for a Class of Weakly Overdamped Quadratics

Bo Yu, Donghui Li & Ning Dong

J. Comp. Math., 30 (2012), pp. 139-156

Published online: 2012-04

[An open-access article; the PDF is free to any online user.]

Preview Full PDF 915 2745
Export citation
  • Abstract

In this paper, we establish a convergence result of the cyclic reduction (CR) algorithm for a class of weakly overdamped quadratic matrix polynomials without assumption that the partial multiplicities of the nth largest eigenvalue are all equal to 2. Our result can be regarded as a complement of that by Guo, Higham and Tisseur [SIAM J. Matrix Anal. Appl., 30 (2009), pp. 1593-1613]. The numerical example indicates that the convergence behavior of the CR algorithm is largely dictated by our theory.

  • Keywords

Weakly overdamped quadratics Cyclic reduction Doubling algorithm

  • AMS Subject Headings

15A24 15A48.

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-30-139, author = {Bo Yu, Donghui Li and Ning Dong}, title = {Convergence of the Cyclic Reduction Algorithm for a Class of Weakly Overdamped Quadratics}, journal = {Journal of Computational Mathematics}, year = {2012}, volume = {30}, number = {2}, pages = {139--156}, abstract = { In this paper, we establish a convergence result of the cyclic reduction (CR) algorithm for a class of weakly overdamped quadratic matrix polynomials without assumption that the partial multiplicities of the nth largest eigenvalue are all equal to 2. Our result can be regarded as a complement of that by Guo, Higham and Tisseur [SIAM J. Matrix Anal. Appl., 30 (2009), pp. 1593-1613]. The numerical example indicates that the convergence behavior of the CR algorithm is largely dictated by our theory.}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1110-m3395}, url = {http://global-sci.org/intro/article_detail/jcm/8422.html} }
TY - JOUR T1 - Convergence of the Cyclic Reduction Algorithm for a Class of Weakly Overdamped Quadratics AU - Bo Yu, Donghui Li & Ning Dong JO - Journal of Computational Mathematics VL - 2 SP - 139 EP - 156 PY - 2012 DA - 2012/04 SN - 30 DO - http://doi.org/10.4208/jcm.1110-m3395 UR - https://global-sci.org/intro/article_detail/jcm/8422.html KW - Weakly overdamped quadratics KW - Cyclic reduction KW - Doubling algorithm AB - In this paper, we establish a convergence result of the cyclic reduction (CR) algorithm for a class of weakly overdamped quadratic matrix polynomials without assumption that the partial multiplicities of the nth largest eigenvalue are all equal to 2. Our result can be regarded as a complement of that by Guo, Higham and Tisseur [SIAM J. Matrix Anal. Appl., 30 (2009), pp. 1593-1613]. The numerical example indicates that the convergence behavior of the CR algorithm is largely dictated by our theory.
Bo Yu, Donghui Li & Ning Dong. (1970). Convergence of the Cyclic Reduction Algorithm for a Class of Weakly Overdamped Quadratics. Journal of Computational Mathematics. 30 (2). 139-156. doi:10.4208/jcm.1110-m3395
Copy to clipboard
The citation has been copied to your clipboard